Alert archive / Puerto Rico / Special Weather Statements in 2016

Special Weather Statement, NWS JSJ

June 20, 2016

NWS JSJ issued this special weather statement at Jun 20, 2016, 6:19 AM CDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2016, 6:19 AM CDT (11:19 UTC)
Expired
Jun 20, 2016, 7:15 AM CDT
In force
56 min
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 92 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

354 
WWCA82 TJSJ 201119
SPSSJU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
719 AM AST MON JUN 20 2016

PRZ007-009>011-201215-
SOUTHWEST-PONCE AND VICINITY-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
719 AM AST MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT GUANICA...SABANA GRANDE...
SOUTHERN YAUCO...SOUTHERN SAN GERMAN...LAJAS...GUAYANILLA AND CABO
ROJO MUNICIPALITIES...

AT 716 AM AST...A STRONG THUNDERSTORM CAUSING HEAVY RAIN AND
FREQUENT LIGHTNING WAS LOCATED OVER THE SOUTHWEST PORTION OF PUERTO
RICO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
THUNDERSTORM...AND MAY CAUSE LOCALIZED FLOODING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1794 6697 1797 6699 1797 6700 1796 6700
      1797 6701 1797 6707 1807 6711 1808 6680
      1797 6680 1795 6683 1796 6686 1794 6687
      1795 6688 1795 6690 1796 6691 1797 6693
      1796 6693 1795 6691 1794 6693
TIME...MOT...LOC 1116Z 180DEG 0KT 1796 6669 

$$

EMORALES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 20, 4:28 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 20, 4:28 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
528 AM AST MON JUN 20 2016

.SYNOPSIS...A tropical wave will continue to move across the area
through this afternoon. A drier airmass behind the wave will
encompass the local region late tonight into Tuesday.

&&

.DISCUSSION...Scattered to numerous showers were seen across the
Caribbean coastal waters overnight. This activity was associated
with a Tropical Wave...which is moving across the local area.
Better moisture of the wave will remain south of the local islands
the rest of the day. However...abundant moisture will combine with
daytime heating and local effect to produce showers and
thunderstorms this afternoon mainly over western interior Puerto
Rico.

After the passage of this wave...a drier airmass will encompass
the local region from the east. In addition...some Saharan air
particles are expected to affect the region later today and
tonight. For the rest of the work week...stable atmospheric
conditions are expected to prevail...as upper level ridge
dominates the region.

&&

.AVIATION...As tropical wave continues to exit the local area
Today...periods of MVFR conds are possible mainly across the
USVI/eastern PR terminals thru late in the morning hours...spreading
to the western terminals during the afternoon. Afternoon TSRA can
affect TJSJ. SHRA/TSRA is expected to continue thru the fcst period
across both Atlantic and Caribbean waters. E-ESE winds at 15-25 kts
will continue blo FL120.

&&

.MARINE...Due to the passage of the tropical wave...winds and seas
have increased. As a result...small craft should exercise caution
across most coastal waters due to winds up to 20 knots and seas up
to 6 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  79  85  77 /  40  20  20  30
STT  88  80  82  79 /  60  20  20  30

&&

.SJU Watches/Warnings/Advisories...
PR...None.
VI...None.
AM...None.
&&

13/71
Hazardous weather outlook, Jun 20, 4:49 AM CDT, 1 hour 30 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
424 AM AST LUNES 20 DE JUNIO DE 2016

AMZ710>745-PRZ001>013-210830-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-
CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-
INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
424 AM AST LUNES 20 DE JUNIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES
Y RAFAGAS DE VIENTOS BREVES A TRAVES DE PORCIONES DE PUERTO
RICO...CULEBRA Y VIEQUES DEBIDO AL PASO DE UNA ONDA TROPICAL.

.INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELOS.

.VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS DEL ESTE A SURESTE
ALREDEDOR DE 20 NUDOS A TRAVES DE LA MAYORIA DE LAS AGUAS LOCALES.

.OLEAJE...SE ESPERA OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LA
MAYORIA DE LAS AGUAS DEL ATLANTICO Y CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE PUERTO RICO.

.DIAS DOS HASTA SIETE...MARTES A DOMINGO

EL RIESGO MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE
POR EL RESTO DE LA SEMANA. TRONADAS CON VIENTOS EN RAFAGAS SE
ESPERAN NUEVAMENTE EL MIERCOLES...MAYORMENTE A TRAVES DE LOS
SECTORES DEL INTERIOR Y OESTE DE PUERTO RICO DURANTE LAS HORAS DE LA
TARDE.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS
FUERTES Y INUNDACIONES AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN
JUAN.

AMZ715-725-VIZ001-002-210830-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE-
424 AM AST LUNES 20 DE JUNIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y
RAFAGAS DE VIENTOS BREVES A TRAVES DE LAS ISLAS LOCALES CON EL PASO
DE UNA ONDA TROPICAL.

.INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELOS A TRAVES DE LAS ISLAS LOCALES.

.VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS ALREDEDOR DE 20 NUDOS A
TRAVES DE LA MAYORIA DE LAS AGUAS LOCALES.

.OLAS...SE ESPERA OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LA
MAYORIA DE LAS AGUAS DEL ATLANTICO Y CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS COSTAS DEL SUR DE SAN THOMAS Y SAN JOHN Y PARA
LA MAYORIA DE LAS COSTAS DE SANTA CRUZ.

.DIAS DOS A SIETE...MARTES A DOMINGO

EL RIESGO MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE
POR EL RESTO DE LA SEMANA. AGUACEROS Y TRONADAS SE ESPERAN
NUEVAMENTE EL MIERCOLES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS
FUERTES Y INUNDACIONES AL SERVICIO NACIONAL DE METEOROLOGIA EN
SAN JUAN.

In the hours before

Special weather statement, Jun 20, 6:19 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
719 AM AST MON JUN 20 2016

PRZ007-009>011-201215-
SOUTHWEST-PONCE AND VICINITY-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
719 AM AST MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT GUANICA...SABANA GRANDE...
SOUTHERN YAUCO...SOUTHERN SAN GERMAN...LAJAS...GUAYANILLA AND CABO
ROJO MUNICIPALITIES...

AT 716 AM AST...A STRONG THUNDERSTORM CAUSING HEAVY RAIN AND
FREQUENT LIGHTNING WAS LOCATED OVER THE SOUTHWEST PORTION OF PUERTO
RICO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
THUNDERSTORM...AND MAY CAUSE LOCALIZED FLOODING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1794 6697 1797 6699 1797 6700 1796 6700
      1797 6701 1797 6707 1807 6711 1808 6680
      1797 6680 1795 6683 1796 6686 1794 6687
      1795 6688 1795 6690 1796 6691 1797 6693
      1796 6693 1795 6691 1794 6693
TIME...MOT...LOC 1116Z 180DEG 0KT 1796 6669

EMORALES

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:53 AM CDTSpecial Marine WarningJSJ52 min
Jun 20, 12:47 PM CDTSpecial Marine WarningJSJ88 min

Nearby

Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.